Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 36, NWS New Orleans, LA

March 3, 2016Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 3, 2016, 4:57 PM CST for Pike County, Walthall County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2016, 4:57 PM CST (22:57 UTC)
Expired
Mar 3, 2016, 5:30 PM CST
In force
33 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Pike County, MS, Walthall County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

005 
WUUS54 KLIX 032257
SVRLIX
MSC113-147-032330-
/O.NEW.KLIX.SV.W.0036.160303T2257Z-160303T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
457 PM CST THU MAR 3 2016

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
  NORTHEASTERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 530 PM CST

* AT 457 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUMMIT...OR
  NEAR MCCOMB...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MCCOMB...SUMMIT...TYLERTOWN...SALEM AND DEXTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NEW ORLEANS.

&&

LAT...LON 3130 9004 3118 9003 3117 9001 3114 9001
      3113 8994 3107 8992 3107 8986 3100 8989
      3125 9048 3135 9044 3135 9039
TIME...MOT...LOC 2257Z 288DEG 43KT 3128 9035 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
347 
WWUS54 KLIX 032313
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
513 PM CST THU MAR 3 2016

MSC113-032323-
/O.CAN.KLIX.SV.W.0036.000000T0000Z-160303T2330Z/
PIKE MS-
513 PM CST THU MAR 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3127 9004 3118 9003 3117 9001 3114 9001
      3113 8994 3107 8992 3107 8987 3101 8991
      3116 9026 3122 9026 3132 9021
TIME...MOT...LOC 2313Z 294DEG 38KT 3121 9018 

$$

MSC147-032330-
/O.CON.KLIX.SV.W.0036.000000T0000Z-160303T2330Z/
WALTHALL MS-
513 PM CST THU MAR 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR CENTRAL WALTHALL COUNTY...

AT 513 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALEM...OR 10
MILES WEST OF KOKOMO...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TYLERTOWN...DEXTER AND SALEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NEW ORLEANS.

&&

LAT...LON 3127 9004 3118 9003 3117 9001 3114 9001
      3113 8994 3107 8992 3107 8987 3101 8991
      3116 9026 3122 9026 3132 9021
TIME...MOT...LOC 2313Z 294DEG 38KT 3121 9018 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 4:02 PM CST, 55 minutes earlier.

Area forecast discussion, Mar 3, 4:02 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 PM CST THU MAR 3 2016

.SHORT TERM...
FRONTAL ZONE BISECTING THE FORECAST AREA FROM BOGALUSA TO BATON
ROUGE...PUSHING TO THE SOUTHEAST AROUND 25 MPH. ATTENDENT
SHOWERS...PERHAPS A FEW WITH SMALL HAIL...WILL END WITH FRONTAL
PASSAGE OVER MOST LAND AREAS BEFORE 9 PM. SOME LIGHT FOG MAY
ATTEMPT TO DEVELOP WITH RESIDUAL MOISTURE AROUND BUT MIX OUT AS
DRIER AIR MOVES INTO THE AREA OVERNIGHT. EXPECTING FAIR WEATHER
FRIDAY AND SATURDAY WITH SOMEWHAT COOLER TEMPERATURES AND NO RAIN.

.LONG TERM...
FOCUS CONTINUES TO BE ON EVOLUTION OF WHAT SHOULD BE A LARGE
AMPLITUDE TROUGH WITH VERY DEEP CYCLOGENESIS IN THE SOUTHERN
BRANCH DEVELOPING OVER THE DESERT SOUTHWEST TUESDAY AND SLOWLY
ADVANCING EASTWARD THROUGH NEXT WEEK. THIS WILL PLACE THE FORECAST
AREA IN A VERY EXPANSIVE AREA OF DYNAMICS FAVORABLE FOR PROLONGED
HEAVY RAINFALL AND GRADIENT WIND. MYRIAD HAZARDS ARE POSSIBLE FROM
WEDNESDAY THROUGH PROBABLY NEXT SATURDAY...INCLUDING SEVERE
CONVECTION...FLOODING RAINS AND COASTAL FLOODING FROM STRONG
AND PERSISTENT ONSHORE FLOW. TRENDS WILL CONTINUE TO BE MONITORED
BUT MODELS ARE WORKING IN STRONG AGREEMENT ON THIS SCENARIO. AT
THIS TIME...INDICATING RATHER SIGNIFICANTLY HIGH RAIN CHANCES FOR
DAYS 5-8 AND SOME QPF VALUES IN THE 0.50 INCH PER 12 HOUR AVERAGES
AT THIS TIME THAT WILL LIKELY BE ADJUSTED UPWARD AS WE GET CLOSER
TO THOSE DAYS AND DETAILS BECOME MORE IN FOCUS. MAIN MESSAGE NOW
IS TO ANTICIPATE AN ACTIVE PERIOD OF WEATHER NEXT WEEK.

&&

.AVIATION...
WIND SHIFT WITH FRONTAL PASSAGE AND SOME SHOWERS LOWERING BASES
BRIEFLY PRE-FRONTAL. SOME LIGHT AND PATCHY FOG MAY DEVELOP THIS
EVENING AND MAY LINGER IN SOME LOCATIONS BY DAYBREAK...BUT DRIER
AIR ENTERING THE AREA MAY LIMIT EXTENT OF ANY FOG. CONDITIONS
IMPROVE TO VFR CAVOK CONDITIONS ALL TERMINALS BY 14-15Z.

&&

.MARINE...
SOUTHWEST FLOW EARLY THIS EVENING WILL BE SHIFTING TO NORTHWEST
WITH FRONTAL PASSAGE GENERALLY IN THE 15-20 KT RANGE. HIGH
PRESSURE THEN SETTLES AND PREVAILS THROUGH THE WEEKEND. WINDS WILL
THEN VEER HARD TO ONSHORE FLOW AROUND LATE MONDAY OR EARLY TUESDAY
WITH GRADIENT TIGHTENING IN RESPONSE TO DEEP LOW PRESSURE
DEVELOPMENTS DURING THE WEEK. AT SOME POINT...SMALL CRAFT
ADVISORIES WILL BE POSTED BY MID-NEXT WEEK THAT MAY LAST FOR
SEVERAL DAYS. PERSISTENT ONSHORE FLOW CAN POSE A COASTAL FLOOD
THREAT LATTER HALF OF THE WEEK.

&&

.DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOODING

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  48  68  44  72 /  10   0   0   0
BTR  50  70  47  73 /  10   0   0   0
ASD  50  69  45  72 /  40   0   0   0
MSY  55  67  51  71 /  30   0   0   0
GPT  50  67  47  68 /  70   0   0   0
PQL  47  68  43  70 /  70   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

24/RR
Hazardous weather outlook, Mar 3, 4:45 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
445 PM CST THU MAR 3 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-041400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
445 PM CST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA THROUGH THE EARLY
EVENING HOURS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND
AHEAD OF THIS FRONT THROUGH THE EARLY EVENING...PRIMARILY TO THE
EAST OF INTERSTATE 55. A FEW OF THE STORMS COULD BE STRONG TO SEVERE
AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS IN THIS AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A DEEP SYSTEM WILL DIG INTO TEXAS AND EVENTUALLY MEXICO AROUND
MID TO LATE NEXT WEEK. THIS SYSTEM WILL BRING MULTIPLE ROUNDS OF
WEATHER IMPACTS TO THE REGION. OVERALL HEAVY RAIN AND EVEN A FEW
BOUTS OF STRONG TO SEVERE STORMS LOOK POSSIBLE BEGINNING AS EARLY
AS TUESDAY AND THROUGH THE REMAINDER OF THE WORK WEEK. LATER
FORECASTS WILL CONTINUE TO REFINE THE THREATS FOR NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 3, 4:19 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CST THU MAR 3 2016

MSZ069>071-032315-
PIKE MS-WALTHALL MS-AMITE MS-
419 PM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTHALL...
NORTHEASTERN AMITE AND NORTHERN PIKE COUNTIES UNTIL 515 PM CST...

AT 418 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CENTER POINT TO NEAR
BUDE...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MCCOMB...SUMMIT...SMITHDALE AND SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.

&&

LAT...LON 3128 9004 3123 9003 3123 9049 3135 9083
      3135 9028
TIME...MOT...LOC 2218Z 284DEG 22KT 3137 9058 3141 9091
Special weather statement, Mar 3, 4:53 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
453 PM CST THU MAR 3 2016

MSZ070-071-040000-
PIKE MS-WALTHALL MS-
453 PM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR WALTHALL AND NORTHERN PIKE
COUNTIES UNTIL 600 PM CST...

AT 452 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUMMIT...OR NEAR MCCOMB...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCCOMB...SUMMIT...TYLERTOWN...SALEM AND DEXTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.

&&

LAT...LON 3131 9004 3118 9003 3117 9001 3114 9001
      3113 8994 3107 8992 3107 8985 3101 8988
      3100 8995 3124 9052 3135 9049 3135 9022
TIME...MOT...LOC 2252Z 290DEG 26KT 3130 9042

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 4:19 PM CSTSpecial Weather StatementLIXPike56 min
Mar 3, 4:53 PM CSTSpecial Weather StatementLIXWalthall67 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.